Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 3, NWS San Angelo, TX

November 30, 200518 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 30, 2005, 10:17 PM CST for 18 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 10:17 PM CST (04:17 UTC)
Expired
Dec 1, 2005, 3:00 AM CST
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3377 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 010417
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1017 PM CST WED NOV 30 2005

...COLD FRONT BRINGING GUSTY WINDS TO WEST CENTRAL TEXAS TONIGHT...

.A COLD FRONT MOVING SOUTHWARD ACROSS WEST CENTRAL TEXAS WILL
BRING GUSTY CONDITIONS TO THE AREA OVERNIGHT. WINDS SHOULD
INCREASE TO 30 MPH BEHIND THE FRONT WITH A FEW GUSTS NEAR 40 MPH.
THE WINDS SHOULD DECREASE ACROSS THE AREA BY 3 AM.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-010900-
/O.NEW.KSJT.WI.Y.0003.051201T0417Z-051201T0900Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
1017 PM CST WED NOV 30 2005

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST THURSDAY. 

STRONG NORTH WINDS OF 25 TO 30 MPH WITH A FEW GUSTS NEAR 40 MPH
WILL BE POSSIBLE BEHIND A COLD FRONT LATE TONIGHT. BE SURE LOOSE OBJECTS
ARE SECURED OUTSIDE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 7:51 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 30, 7:51 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
751 PM CST WED NOV 30 2005

.UPDATE...
COLD FRONT BEARING DOWN ON THE BIG COUNTRY...ABOUT 15 MILES NORTH
OF ASPERMONT...MOVING RAPIDLY SOUTH AROUND 35 MPH AT 745 PM. FRONT
SHOULD MOVE THROUGH ABILENE 10 PM...PERHAPS A FEW MINUTES EARLIER. BASED
ON 33 KNOT GUSTS AT CHILDRESS AND 28 KNOT GUSTS AT LUBBOCK AT
2Z...SHOULD SEE SOME 15 TO 25 MPH...WITH SLIGHTLY HIGHER GUSTS
AROUND 30 MPH IN THE BIG COUNTRY. THE STRONGEST WINDS WERE ALONG
AND JUST BEHIND THE FRONT...AND SHOULD FALL INTO THE 10 TO 15 MPH
RANGE 3 HOURS AFTER PASSAGE.

UPDATED ZONES FOR HIGHER WINDS AND FASTER MOVEMENT OF COLD FRONT...
THOSE FURTHER SOUTH IN THE CONCHO VALLEY AND HEARTLAND.

&&

.PREV DISCUSSION... (ISSUED 552 PM CST WED NOV 30 2005)

AVIATION...
SURFACE LOW ACROSS SW OK HAS KEPT SURFACE WINDS UP THIS
AFTERNOON...HOWEVER CONDITIONS BEGINNING TO SUBSIDE A BIT AT
LATEST CHECK WITH BOTH KABI AND KSJT SITES DOWN TO 10-12KTS.
FRONTAL BOUNDARY SLOWLY MOVING ACROSS THE PANHANDLE WITH SURFACE
OBS AT 23Z SHOWING THE BOUNDARY JUST SOUTH OF A LINE FROM KCSM TO
KAMA TO KTCC. SO SHOULD CONTINUE TO SEE SURFACE WINDS NEAR 10-12
KTS AT BOTH KABI AND KSJT FOR THE NEXT SEVERAL HOURS WITH A SLIGHT
DECREASE PRIOR TO THE FRONTAL PASSAGE TONIGHT. TIMING STILL LOOKS
TO BE REASONABLE WITH FRONT MOVING ACROSS KABI BY 5-6Z AND THROUGH
KSJT NEAR 8-9Z. DECENT SURFACE PRESSURE RISES CONTINUE ACROSS SW KS
AND THE NORTHERN TX PANHANDLE THIS EVENING BEHIND THE
BOUNDARY...THEREFORE STILL LOOKING AT NORTHERLY WINDS INCREASING A
BIT BEHIND THE WIND SHIFT TONIGHT. HOWEVER...THIS SHOULD BE SHORT
LIVED AS HIGH PRESSURE WILL QUICKLY SETTLE SOUTHWARD ACROSS THE
AREA DURING THE MORNING HOURS ALLOWING THE PRESSURE GRADIENT TO
RELAX A TAD. OTHERWISE...CIGS ARE IN CHECK AND VFR CONDITIONS
EXPECTED THROUGH THE NEXT 24 HOURS.

05

PREV DISCUSSION... (ISSUED 224 PM CST WED NOV 30 2005)

SHORT TERM...
SOUTHERLY WINDS HAVE GOTTEN FAIRLY STRONG TODAY RESPONDING TO A
DEEPENING SFC LOW NEAR THE OK/TX PANHANDLES. WILL HAVE A LAKE WIND
ADVISORY IN EFFECT THROUGH THE REST OF THE AFTERNOON. WINDS SHOULD
STAY MARGINALLY BELOW THE WIND ADVISORY CRITERION TO KEEP AN
ADVISORY OUT OF THE FORECAST FOR NOW. A COLD FRONT MAKING ITS WAY
THROUGH SOUTHEASTERN CO AT 19Z WILL MOVE THROUGH WEST CENTRAL TEXAS
TONIGHT. EXPECT SOUTHERLY WINDS TO DIMINISH AFTER 00Z JUST AHEAD OF
THE SFC FRONT AS THE SFC PRESSURE GRADIENT WEAKENS SOMEWHAT. WINDS
BEHIND THE FRONT WILL ALSO BE FAIRLY STRONG...BUT NOT EXPECTING 20KT
TO 30KT SUSTAINED FOR A LONG PERIOD OF TIME. PRESSURE RISES ALONG
THE FRONT ARE IN THE 4MB TO 5MB/3HR RANGE...WHICH DOESN/T ARGUE FOR
WINDS THAT HIGH. TOMORROW WILL BE COOLER BEHIND THE FRONT WITH HIGHS
AROUND 5 DEGREES COOLER THAN NORMAL TEMPERATURES RANGING FROM THE
LOWER TO MIDDLE 50S OVER THE BIG COUNTRY TO NEAR 60 FOR THE NORTHERN
EDWARDS PLATEAU...AND NORTHWEST HILL COUNTRY.

LONG TERM...
BY FRIDAY...SOUTHERLY FLOW WILL ONCE AGAIN TAKE PLACE IN RESPONSE TO
LEE SIDE SFC TROUGHING AS FAST FLOW WITH EMBEDDED SHORTWAVES MOVES
ACROSS THE ROCKY MOUNTAINS. THIS WILL RESULT IN WARMING TEMPERATURES
AND INCREASING DEW POINTS. THE SFC TROUGH WILL CONTINUE TO
STRENGTHEN THROUGH SATURDAY AHEAD OF ANOTHER COLD FRONT EXPECTED TO
MOVE THROUGH SATURDAY NIGHT AS A MID/UPPER SHORTWAVE TROUGH DIVES
SOUTHEAST ACROSS THE ROCKY MTNS FROM THE PAC NORTHWEST. HAVE TRENDED
TEMPERATURES UPWARD A COUPLE DEGREES FOR SATURDAY AS THERE MAY BE
SOME COMPRESSIONAL HEATING AHEAD OF THE FRONT...WE SHOULD HAVE GOOD
SUNSHINE...AND CONTINUED WARM SOUTHERLY FLOW. HIGHS COULD BE NEAR 80
ON SATURDAY AS A RESULT. ABILENE/S RECORD HIGH FOR SATURDAY IS
81...WHICH COULD BE IN JEOPARDY. SAN ANGELO/S RECORD IS 85 WHICH
SHOULD BE SAFE. TEMPERATURES WILL COOL BACK TO NEAR OR JUST BELOW
NORMAL FOR SUNDAY AFTER FRONTAL PASSAGE. THE COLDEST AIR MAY
NOT MAKE IT INTO THE AREA UNTIL TUESDAY NIGHT AS THE GFS DEVELOPS
STRONG SFC RIDGING BEHIND A DEEP TROUGH OVER MUCH OF THE CENTRAL
U.S. AND REINFORCES THE COLD AIR ALREADY IN PLACE. THIS COULD BE
SIMILAR TO WHAT WE HAD THIS PAST WEEK. MOS GUIDANCE HAS COOLED THE
FORECAST FOR TUESDAY NIGHT THROUGH WEDNESDAY FROM PREVIOUS RUNS TO
WELL BELOW NORMALS FOR THIS TIME OF YEAR. WILL TREND TEMPERATURES
DOWNWARD...BUT WILL NOT MAKE LARGE CHANGES 5 TO 7 DAYS OUT IN THE
FORECAST. SEE NO SIGNIFICANT CHANCE FOR PRECIPITATION THROUGHOUT THE
NEXT 7 DAYS.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/04
Hazardous weather outlook, Nov 30, 2:25 PM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 PM CST WED NOV 30 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
225 PM CST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON BETWEEN 20 AND
30 MPH. THE LAKE WIND ADVISORY EXPIRES AT 6PM AS WINDS ARE
EXPECTED TO DECREASE TOWARDS SUNSET. WITH DRY AIR IN PLACE A FIRE
DANGER ALSO EXISTS WITH RELATIVE HUMIDITY IN THE 15 TO 25 PERCENT
RANGE. THE RED FLAG WARNING FOR MUCH OF THE EDWARDS
PLATEAU...CONCHO VALLEY AND BIG COUNTRY EXPIRES AT 5PM.

NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.